Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 176, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 1, 2005, 9:49 PM CDT for McHenry County, Renville County, Ward County, North Dakota. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2005, 9:49 PM CDT (02:49 UTC)
- Expired
- Jul 1, 2005, 10:31 PM CDT
- In force
- 42 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties McHenry County, ND, Renville County, ND, Ward County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 6:20 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1700 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 020251
SVRBIS
NDC049-075-101-020345-
/O.NEW.KBIS.SV.W.0176.050702T0249Z-050702T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
949 PM CDT FRI JUL 1 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MCHENRY COUNTY IN NORTH CENTRAL NORTH DAKOTA
SOUTHEASTERN RENVILLE COUNTY IN NORTH CENTRAL NORTH DAKOTA
EAST CENTRAL WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA
* UNTIL 1045 PM CDT
* AT 942 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES NORTH OF MINOT
AFB...OR ABOUT 19 MILES NORTH OF MINOT...AND MOVING EAST SOUTHEAST
AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WOLSETH AROUND 1000 PM CDT
DEERING AROUND 1010 PM CDT
8 MILES SOUTH OF BANTRY AROUND 1040 PM CDT
DENBIGH AROUND 1045 PM CDT
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. HEAVY
RAINFALL IS ALSO POSSIBLE. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4854 10145 4833 10148 4821 10062 4862 10051
4861 10105 4854 10104
$$
JENSEN1 follow-up statement
000
WWUS53 KBIS 020331
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1030 PM CDT FRI JUL 1 2005
NDC049-075-101-020340-
/O.CAN.KBIS.SV.W.0176.000000T0000Z-050702T0345Z/
MCHENRY ND-WARD ND-RENVILLE ND-
1030 PM CDT FRI JUL 1 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RENVILLE...EAST
CENTRAL WARD AND NORTHWESTERN MCHENRY COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT. HOWEVER...BRIEF HEAVY RAINFALL...GUSTY WINDS
AND SOME SMALL HAIL ARE STILL POSSIBLE FOR THE NEXT 15 MINUTES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
SATURDAY MORNING FOR WESTERN NORTH DAKOTA.
LAT...LON 4854 10145 4833 10148 4821 10062 4862 10051
4861 10105 4854 10104
$$
JENSENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:20 PM CDT, 6 hours 29 minutes earlier.
Area forecast discussion, Jul 1, 3:20 PM CDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 320 PM CDT FRI JUL 1 2005 .SHORT TERM... 00Z 4KM NSP WRF MODEL PROJECTS CONVECTION ENTERING OUR FAR WEST AFTER 22Z...REACHING BIS/MOT BY 03Z AND THEN DYING OFF WITH THE LOSS OF DAYTIME HEATING. ON THE OTHER HAND THE 12Z ETA TAKES THE CURRENT CONVECTION ALONG THE INTERNATIONAL BORDER AND TURNS IS SOUTHWARD INTO OUR NORTHEASTERN ZONES. THE MONTANA ACTIVITY IS HELD UP BY MID LEVEL RIDGING SOUTH OF THE CANADIAN BORDER ONLY BECOMES A FACTOR ON SATURDAY. HOWEVER ON SATURDAY THE ETA PUSHES THE ASSOCIATED SURFACE TROUGH EAST OF BISMARCK BEFORE THE AFTERNOON CONVECTION FIRES UP. THIS MAY LESSEN CHANCES FOR CONVECTION IN MY WESTERN ZONES SATURDAY AFTERNOON AND EVENING. .LONG TERM...KEPT IN LOW POPS 12Z TUES THROUGH 12Z WED AS A WEAK SHORT WAVE TROUGH MOVES THROUGH THE REGION. GFS80 AND OTHER LONG RANGE MODELS CONTINUE TO SHOW A BROAD UPPER LEVEL RIDGE BUILDING OVER THE ROCKY MOUNTAINS. NORTHERN PLAINS REMAINS UNDER NORTHWEST FLOW ALOFT FROM WEDNESDAY THROUGH THE REMAINDER OF THE EXTENDED. EXPECT THIS PERIOD TO BE DRY AND TEMPERATURES TO SLOWLY INCREASE EACH DAY...WITH THE WARMEST BEING FRIDAY AND INTO THE EARLY PART OF THE WEEKEND AS THE RIDGE CREST MOVES OVER THE NORTHERN PLAINS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RSL/NH
Hazardous weather outlook, Jul 1, 4:47 AM CDT, 17 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 447 AM CDT FRI JUL 1 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-020946- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 447 AM CDT FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS AND WITH HEAVY RAIN ARE POSSIBLE LATE SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY LATE SATURDAY. JP MARTIN
In the hours before
Local storm report, Jul 1, 9:05 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
905 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL SHERWOOD 48.96N 101.63W
07/01/2005 0.75 INCH RENVILLE ND TRAINED SPOTTER
&&
VROLLERSpecial weather statement, Jul 1, 9:15 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 915 PM CDT FRI JUL 1 2005 NDZ001-009-017-020245- DIVIDE-MCKENZIE-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...CROSBY AND WATFORD CITY 915 PM CDT FRI JUL 1 2005 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FAR NORTHWEST... AT 910 PM CDT...THE COUNTIES OF DIVIDE...WILLIAMS...AND MCKENZIE HAVE BEEN REMOVED FROM THE SEVERE THUNDERSTORM WATCH. THE SEVERE THUNDERSTORM WATCH IS NO LONGER IN EFFECT FOR THE FAR NORTHWEST. THIS INCLUDES THE CITIES OF WILLISTON...TIOGA...AND CROSBY. THE SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 1 AM CDT FOR THE REMAINDER OF SOUTHWEST AND CENTRAL NORTH DAKOTA. ABELING
Local storm report, Jul 1, 9:18 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
918 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL STANLEY 48.32N 102.39W
07/01/2005 1.00 INCH MOUNTRAIL ND PUBLIC
18 MINS QUARTER SIZE HAIL 854 PM CDT TO 912 PM CDT,
RELAYED BY TOM SCHRAEDER.
&&
VROLLERLocal storm report, Jul 1, 9:20 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
920 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 1 S STANLEY 48.30N 102.39W
07/01/2005 1.50 INCH MOUNTRAIL ND PUBLIC
REPORTED BY ARB RADAR SITE JUST SOUTH OF STANLEY
&&
VROLLERLocal storm report, Jul 1, 9:21 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
921 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 1 E ROSS 48.31N 102.52W
07/01/2005 0.88 INCH MOUNTRAIL ND PUBLIC
&&
VROLLERLocal storm report, Jul 1, 9:48 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
948 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 6 S STANLEY 48.23N 102.39W
07/01/2005 1.00 INCH MOUNTRAIL ND PUBLIC
QUARTER SIZE HAIL 915 PM TO 935 PM CDT ALSO 30 TO 40 MPH
WINDS AND 1.00 INCH RAINFALL. ARB OBSVR 546
&&
VROLLERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:05 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, McLean, Mountrail | 55 min |
| Jul 1, 7:12 PM CDT | Severe Thunderstorm Warning | BIS | Dunn | 63 min |
| Jul 1, 7:19 PM CDT | Severe Thunderstorm Warning | BIS | Williams | 41 min |
| Jul 1, 8:04 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 61 min |
| Jul 1, 8:04 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail | 61 min |
| Jul 1, 8:13 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 27 min |
| Jul 1, 8:20 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 64 min |
| Jul 1, 8:22 PM CDT | Severe Thunderstorm Warning | BIS | Mercer | 53 min |
| Jul 1, 8:23 PM CDT | Tornado Warning | BIS | Ward | 12 min |
| Jul 1, 9:00 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 60 min |
| Jul 1, 9:19 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 56 min |
| Jul 1, 9:58 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 30 min |
| Jul 1, 11:09 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 53 min |
| Jul 1, 11:39 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 51 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.